Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

$ 2$-blocks and $ 2$-modular characters of the Chevalley groups $ G\sb 2(q)$


Authors: Gerhard Hiss and Josephine Shamash
Journal: Math. Comp. 59 (1992), 645-672
MSC: Primary 20C20; Secondary 20C33, 20C40
MathSciNet review: 1134731
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We first determine the distribution of the ordinary irreducible characters of the exceptional Chevalley group $ {G_2}(q)$, q odd, into 2-blocks. This is done by using the method of central characters. Then all but two of the irreducible 2-modular characters are determined. The results are given in the form of decomposition matrices. The methods here involve concepts from modular representation theory and symbolic computations with the computer algebra system MAPLE. As a corollary, the smallest degree of a faithful representation of $ {G_2}(q)$, q odd, over a field of characteristic 2 is obtained.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 20C20, 20C33, 20C40

Retrieve articles in all journals with MSC: 20C20, 20C33, 20C40


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1992-1134731-9
PII: S 0025-5718(1992)1134731-9
Article copyright: © Copyright 1992 American Mathematical Society